MAUDE Adverse Event Report: COVIDIEN LP - SUPERDIMENSION INC GENCUT CORE BIOPSY SYSTEM; BRONCHOSCOPE (FLEXIBLE OR RIGID)

COVIDIEN LP - SUPERDIMENSION INC GENCUT CORE BIOPSY SYSTEM; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number SDCT01
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 05/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number was not provided.A photo of the device appeared to show the gencut catheter experienced an axial force large enough to kink and twist the catheter.We are unable to determine the cause of the pneumothorax.Pneumothorax is a known short term complication when a lung biopsy is performed during a transbronchial lung biopsy or ct guided percutaneous biopsy.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A patient received a pneumothorax during a superdimension enb procedure.No medical intervention was required.The physician reported the gencut twisted and kinked and was unable to be pulled back into the catheter and scope.It had to be retracted as one whole unit.
 
Additional Manufacturer Narrative
The device was returned on (b)(6) 2017 and evaluated.The evaluation showed kinks were observed on the catheter.The cause for the kinks could not be determined.If information is provided in the future, a supplemental report will be issued.

Brand Name
GENCUT CORE BIOPSY SYSTEM
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
COVIDIEN LP - SUPERDIMENSION INC
161 cheshire lane, suite 100
plymouth MN 55441
MDR Report Key6593484
Report Number3004962788-2017-05056
Device Sequence Number746378
Product Code EOQ
UDI-Device Identifier10884521539716
UDI-Public10884521539716
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K142839
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSDCT01
Device Catalogue NumberSDCT01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2017
Initial Date Received by Manufacturer 05/05/2017
Supplement Date Received by Manufacturer05/05/2017
Initial Report FDA Received Date05/26/2017
Supplement Report FDA Received Date07/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUPERDIMENSION INREACH SYSTEM
Outcome Attributed to Adverse Event Other;